Mirena and Weight Loss

Save
Mirena and Weight Loss
Mirena and Weight Loss (Image: Pink Sherbet Photography: Flickr.com)

Some women using the Mirena Intra-Uterine Device (IUD), a form of birth control, have experienced weight gain as a result. If you have inexplicably gained 10 or more pounds after your Mirena was inserted, its possible those extra pounds are a side effect and will melt away on their own.

Time Frame

According to Mirena, it is possible for temporary side effects to occur while your body adjusts to your new IUD. For instance, about 10 percent of women experience cramps or irregular menstrual bleeding and spotting between periods for a few weeks or months after having a Mirena inserted. If your weight gain is a side effect of your IUD, it may only be temporary and will go away on its own in a few months.

Diet and Exercise

If your post Mirena insertion weight has not gone away after a few months, you may have to resort to diet and exercise. While trying to loose your post Mirena pounds, stay away from sugary, salty or fatty foods and beverages. Alcohol is particularly counterproductive to weight loss. Replace these foods with fruits, vegetables, lean meats and fish. Above all, remember portion control.

Try fitting in a half-hour cardiovascular workout at least four times a week. Cardiovascular workouts consist of exercises like running, biking, swimming and using the elliptical machine. If you suspect that your weight gain has more to do with bloating than fat, you could also try Bikram Yoga, a form of yoga practiced in a room kept at 105 degrees Fahrenheit, and sweat the weight off.

Removal

If you have been working out and dieting for a few months after having your Mirena inserted and you still haven't lost any weight, you might want consult with your gynecologist about another form of contraceptive. Your doctor may want to investigate other causes of your weight gain before removing the device.

Statistics 


According to Mirena, between 5 and 10 percent of women using a Mirena IUD experience weight gain, so if you are considering using Mirena, chances are you will not gain weight, or the weight gain you do experience is not a side effect of the device.

Warning

Consult with your doctor before making any lifestyle changes to make sure that you are healthy enough for physical activity. According to Mirena, your should call your doctor if you have cramps that worsen during the first two weeks after insertion.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!